MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SpyGlass DS; choledochoscope and accessories, flexible/rigid

BOSTON SCIENTIFIC CORPORATION SpyGlass DS; choledochoscope and accessories, flexible/rigid
Model Number M00546650
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that a spyscope device was intended for use with a spy controller during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2026.During the procedure, the physician initially had normal visualization.However, after some time, the image was suddenly lost completely.Multiple attempts were made to restore the image by disconnecting and reconnecting the system components; however, the issue persisted and visualization was not recovered.The procedure was unable to be completed as a result of this event, and the patient will be rescheduled for a repeat procedure.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.Block d2b: subsequent pro codes kqm, ntn.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.It was reported to boston scientific corporation that a spyscope device was intended for use with a spy controller during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6)2026.During the procedure, the physician initially had normal visualization.However, after some time, the image was suddenly lost completely.Multiple attempts were made to restore the image by disconnecting and reconnecting the system components; however, the issue persisted and visualization was not recovered.The procedure was unable to be completed as a result of this event, and the patient will be rescheduled for a repeat procedure.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.Block d2b: subsequent pro codes kqm, ntn.Block h2: based on the available information, the root cause of the reported loss of visualization, which resulted in the device being unable to be used to continue the procedure as intended, cannot be established.The product was not returned for analysis; therefore, the reported event could not be confirmed, and no product analysis could be conducted to identify a potential device defect.The device has not been returned for analysis.Therefore, the root cause of the reported loss of visualization cannot be confirmed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A similar complaint review was completed.There were no emerging trends identified that warrant further action.A risk review was completed and confirmed that the event of absence of treatment was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Based on the information provided, the most probable cause of the reported loss of visualization cannot be established due to lack of objective evidence.The product was not returned for analysis, preventing evaluation of the device for a potential defect.Therefore, without proper evaluation of the device, the most probable cause that contributed to the reported event remains unknown.

Brand Name
SpyGlass DS
Common Device Name
choledochoscope and accessories, flexible/rigid
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key25429704
Report Number3005099803-2026-02352
Device Sequence Number10284911
Product Code FBN
UDI-Device Identifier08714729874348
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K183636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546650
Device Catalogue NumberM00546650
Device Lot Number1610600531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2026
Supplement Date Received by Manufacturer08/24/2026
Initial Report FDA Received Date06/08/2026
Supplement Report FDA Received Date09/15/2026
Date Device Manufactured04/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown